MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Codes Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered.The 85-90% stenosed target lesion was located in the non-tortuous and mildly calcified mid left anterior descending artery.A 3.50 x 28 synergy ii drug-eluting stent was deployed for treatment.However, when pulling the stent delivery system (sds) back into the guide catheter, the distal end of the sds would not go into the guide.The physician had to pull everything out and it was noticed that the balloon did not completely re-wrap at the distal tip of the stent delivery system.The procedure was completed and there were no patient complications nor injuries reported.
 
Event or Problem Description
It was reported that removal difficulties were encountered.The 85-90% stenosed target lesion was located in the non-tortuous and mildly calcified mid left anterior descending artery.A 3.50 x 28 synergy ii drug-eluting stent was deployed for treatment.However, when pulling the stent delivery system (sds) back into the guide catheter, the distal end of the sds would not go into the guide.The physician had to pull everything out and it was noticed that the balloon did not completely re-wrap at the distal tip of the stent delivery system.The procedure was completed and there were no patient complications nor injuries reported.It was further reported that resistance was only felt after the stent was properly deployed.The balloon was inflated on nominal pressure and was pulled back quickly.
 
Additional Manufacturer Narrative
(b5) updated describe event or problem device evaluated by mfr: a synergy ii.50 x 28mm stent delivery system was returned for analysis inside another manufacturers guidecatheter with the hemostatic valve and another manufacturers 0.014 guidewire attached.The stent was not returned as it was implanted during the procedure.The balloon was reviewed and identified that the distal balloon cone appeared to be bunched distally.The balloon was inflated to rated burst pressure of 16 atm, without issue and maintained pressure.The device was deflated successfully under 30seconds.The delivery system was removed proximally from the guide catheter without issue.A visual examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section found the wire lumen bunched 137.6cm distal to the distal end of the strain relief and another manufactures guidewire was visibly stuck inside wire lumen.The port-bond appeared to be stretched.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11447104
Report Number2134265-2021-02430
Device Sequence Number19713623
Product Code NIQ
UDI-Device Identifier08714729840305
UDI-Public08714729840305
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2022
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0025898666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1